Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Has Down syndrome with seizures and tics. Doctor asked to stay out of school .Is this needed?

my son is downsyndrome ,24years old.He has seizures and tics,.He is on keppra,25ml at night,and topama 100ml,2 of them and 2 25ml at night, and one metoprolol ,25ml,in the mornings,for thyroid .The DR. wants to keep him out of School for 3 months,but I dont see that being so.To me thats like making him being away from the things he loves.Plus I am on staff at Funerals homes as a soloist here in my city,and Singing is my Life, for over 60,years.Since the thyroid iodine treatment Josiah, has had 19,tics and 5 seizures,.However I did send him to Drew Transition Center today,but Friday the DR. faxed info to School about him staying away for fear of hurting himself. Please give me in your opinion
Asked On : Thu, 14 Feb 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Nov 2013

Thank you for posting your query.

Tics would not hurt the child. However, if the child has seizures, he may fall and get injured. So, if he is able to get someone to look after him round the clock at school, you may send him to school. However, if a full time caregiver is not available or if it is not possible, then it may be preferable to not send him to school.

The decision to start sending him to school would depend on the adequate control of seizures.

Best wishes,
Dr Sudhir Kumar MD DM (Neurology)
Senior Consultant Neurologist
Answered: Sat, 16 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor